Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 20, 2021, 11:55 PM EDT for Rockingham County, New Hampshire. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 11:55 PM EDT (03:55 UTC)
- Expired
- Jul 21, 2021, 12:20 AM EDT
- In force
- 25 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Rockingham County, NH
The radar
The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 3.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted.
542
WUUS51 KGYX 210355
SVRGYX
NHC015-210445-
/O.NEW.KGYX.SV.W.0057.210721T0355Z-210721T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
1155 PM EDT Tue Jul 20 2021
The National Weather Service in Gray Maine has issued a
* Severe Thunderstorm Warning for...
Southwestern Rockingham County in southern New Hampshire...
* Until 1245 AM EDT.
* At 1155 PM EDT, a severe thunderstorm was located over Derry,
moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Derry, Salem, Pelham, Londonderry, Hampstead, Atkinson, Kingston,
Chester, Danville, East Kingston, Windham, Plaistow, Newton and
Sandown.
This includes Interstate 93 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4275 7123 4274 7125 4276 7127 4277 7135
4278 7135 4278 7136 4280 7136 4282 7138
4293 7137 4292 7102 4286 7102 4285 7105
4281 7107 4282 7113 4279 7119 4274 7118
TIME...MOT...LOC 0355Z 280DEG 23KT 4286 7130
HAIL...1.25IN
WIND...60MPH
$$
Ekster1 follow-up statement
811
WWUS51 KGYX 210420
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
1220 AM EDT Wed Jul 21 2021
NHC015-210429-
/O.CAN.KGYX.SV.W.0057.000000T0000Z-210721T0445Z/
Rockingham NH-
1220 AM EDT Wed Jul 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCKINGHAM COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4275 7123 4274 7125 4276 7127 4277 7135
4278 7135 4278 7136 4280 7136 4282 7138
4293 7137 4292 7102 4286 7102 4285 7105
4281 7107 4282 7113 4279 7119 4274 7118
TIME...MOT...LOC 0416Z 280DEG 23KT 4283 7109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:47 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 20, 10:47 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Gray ME 1047 PM EDT Tue Jul 20 2021 .SYNOPSIS... Showers and thunderstorms will sweep across the area late this evening and tonight before weakening in the morning. Low pressure will hang around and cross the area Wednesday bringing another round of showers and storms with the potential for a few strong storms in the afternoon. Drier weather is expected Thursday into the Saturday outside the chance for afternoon showers Friday with temperatures generally in the 70s. Another system approaches Sunday for renewed chances of precipitation as the unsettled July pattern continues. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 1035 PM...Line of convection moving thru pretty closely to as advertised. On bow has crossed central NH with wind damage reports and a few reports of hail. This should make its way into interior western ME and across srn NH into Hillsborough, before it weakens. I think by midnight or so, we should see the end of the severe threat, although some TSRA will be moving thru the ME coast and into central thru about 2 AM. Also, getting reports of very patchy pockets of dense fog near the ME coast, although ASOS/AWOS sites are running mostly 2+SM. Previously...Prefrontal storms have initiated off the White Mtns and moved into parts of Wrn ME. These will tend to weaken with Ewd movement and loss of daytime heating. More focus will be on the potential squall line in progress over Ontario and set to move across Upstate NY. CAM guidance is quite bullish on this reaching the area this evening. Dewpoints will remain quite high and decent lapse rates aloft thanks the upper low will keep some modest CAPE around even after dark. In addition model forecasts of 0-3 km shear around 30 to 35 kt will support mesocyclone development on the Nrn end of this squall line and continue a perhaps more isolated severe threat even after conditions become less favorable. It did my best to show a cohesive line of storms moving thru the Wrn half of the forecast area carrying a threat for gusty winds. There will also be a rainfall threat for SWrn NH...which is discussed below. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Still looking at the threat of thunderstorms in the afternoon as the main trof drops Swd across the forecast area. Given the lower heights overhead we should be able to compensate for the lack of significant daytime heating. Modest CAPE and slightly stronger wind profiles than today will lead to at least a marginal threat for severe weather for much of the Srn half of the area. Gusty winds will be the main threat and I have included that wording where storms are most likely. This will get more refined as storms evolve this evening and overnight. Storms will clear the area by evening...but clearing skies may lead to some radiation fog. && .LONG TERM /THURSDAY THROUGH TUESDAY/... An occasionally unsettled weather pattern will continue. With the mean 500 mb ridge remaining west New England remains under the influence of a mostly cyclonic flow aloft. This will allow for weak disturbances to come through which would allow for shower and thunderstorm activity at times especially if they time during diurnally favored periods. In the dailies, on Thursday low pressure departs to the Canadian Maritimes early in the day. A few left over showers over eastern and mountain areas, otherwise it should be a dry day. On Friday another disturbance moves across the region in the cyclonic flow. This should result in scattered shower and thunderstorms mainly over northern areas. Saturday will be the driest of the weekend days with only an isolated shower threat over the mountains. Sunday will start out dry with clouds on the increase as low pressure moved from the Eastern Great Lakes area to Southern New England. The GFS and ECMWF have a broad area of showers crossing the region and Sunday Night. On Monday both models have a few scattered showers left over but the bulk of the shower activity will have moved east of the region. Early indications for next Tuesday are for dry conditions. South of the mountains, daily high temperatures will be mainly in the 70s through the weekend before warming into the low to mid 80s Monday and Tuesday. Expect temperatures to be a few degrees cooler over the mountains. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... Short Term...Smoke will continue to reduce VIS thru this evening or until RA/TSRA can clear thinand the 12z ECMWF has a concentrated area of very heavy rainfall moving just south of the area with some showers to the north. There could be some convective feedback showing up in the model but will need to keep an eye on trends moving forward.gs out. There may be fog/stratus that tries to work into RKD late tonight...but confidence is lowering given how far offshore the fog bank is currently. Otherwise the main aviation concern tonight will be squall line tracking into the area from the W. TEMPO TSRA at most TAF sites for the best window based on latest forecasts. Wed more SHRA/TSRA expected mainly Srn NH and coastal Wrn ME. MVFR or lower possible in any convectioand the 12z ECMWF has a concentrated area of very heavy rainfall moving just south of the area with some showers to the north. There could be some convective feedback showing up in the model but will need to keep an eye on trends moving forward.n.Overall MVFR conditions outside of shower activity where areas of IFR are possible. Best chance of widespread shower activity will be on Sunday. Long Term...Overall MVFR conditions outside of shower activity where areas of IFR are possible. Best chance of widespread shower activity will be on Sunday. && .MARINE... Short Term...Winds and seas expected to remain below SCA thresholds. Some fog may develop around Penobscot Bay late tonight. Long Term...Wind and waves expected to remain below SCA levels. && .HYDROLOGY... There is a threat of thunderstorms late this evening across parts of SWrn NH and perhaps again Wed. Any rainfall may be problematic given the amount of recent wet weather and saturated ground in that area. If storms train over the same areas and/or feature extreme rainfall rates additional flooding is possible. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Cempa/Legro SHORT TERM...Legro LONG TERM...Lulofs AVIATION...Legro/Lulofs MARINE...Legro/Lulofs
Hazardous weather outlook, Jul 20, 3:18 PM EDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 318 PM EDT Tue Jul 20 2021 MEZ012>014-018>028-033-NHZ006-008>015-211930- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 318 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Scattered late afternoon showers and thunderstorms will give way to more numerous showers and thunderstorms later this evening and overnight. Some of these could result in heavy downpours. Areas that have saturated grounds from recent rain may see localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and storms are expected to develop again across the region on Wednesday with the potential for some storms to become strong to severe with damaging winds being the greatest threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001>005-007-211930- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Sullivan- 318 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...This afternoon and tonight. Scattered late afternoon showers and thunderstorms will give way to more numerous showers and thunderstorms later this evening and overnight. Some of these could result in heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-211930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 318 PM EDT Tue Jul 20 2021 Hazardous weather is not expected at this time. This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 20, 11:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1125 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 1 NE NEW HAMPTON 43.61N 71.65W
07/20/2021 BELKNAP NH PUBLIC
TREES DOWN ALL ACROSS TOWN. UNCONFIRMED
POWER OUTAGES VIA SOCIAL MEDIA. TIME
ESTIMATED BY RADAR.
&&Local storm report, Jul 20, 11:28 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1128 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 NE ANTRIM 43.05N 71.93W
07/20/2021 HILLSBOROUGH NH PUBLIC
TWO TREES DOWN ON US HWY 202 PARTIALLY
BLOCKING TRAFFIC BETWEEN HILLSBOROUGH AND
ANTRIM, NH.
&&Special weather statement, Jul 20, 11:32 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Gray ME
1132 PM EDT Tue Jul 20 2021
MEZ018-023-024-NHZ008>010-013-210415-
Interior York-Coastal York-Coastal
Cumberland-Merrimack-Belknap-Strafford-Interior Rockingham-
1132 PM EDT Tue Jul 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL YORK...SOUTH
CENTRAL CUMBERLAND...NORTHWESTERN ROCKINGHAM...CENTRAL STRAFFORD...
SOUTHEASTERN BELKNAP AND SOUTHEASTERN MERRIMACK COUNTIES...
At 1132 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Sanford to near
Farmington to near Concord. Movement was east at 35 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Rochester, Biddeford, Alfred, Sanford, Northwood, Dover, Saco,
Somersworth, Kennebunk, Cape Elizabeth, Barrington, Buxton, Berwick,
Farmington, Lebanon, Barnstead, Epsom, Hollis, Kennebunkport and
South Berwick.
This includes the following highways...
Interstate 93 between mile markers 33 and 34.
Interstate 95 between mile markers 16 and 40.
This also includes...
Wells Beach, Fortunes Rock Beach, Higgins Beach, Crescent Beach
State Park, and Scarborough Beach State Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4312 7159 4335 7119 4356 7090 4360 7007
4357 7010 4358 7016 4354 7016 4351 7020
4349 7033 4343 7029 4340 7035 4337 7037
4334 7041 4323 7076
TIME...MOT...LOC 0332Z 270DEG 30KT 4351 7088 4335 7111 4316 7150Special weather statement, Jul 20, 11:42 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Gray ME
1142 PM EDT Tue Jul 20 2021
NHZ012>015-210430-
Western And Central Hillsborough-Coastal Rockingham-Interior
Rockingham-Eastern Hillsborough-
1142 PM EDT Tue Jul 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCKINGHAM AND
SOUTHEASTERN HILLSBOROUGH COUNTIES...
At 1141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Derry to near Pepperell. Movement
was east at 50 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Nashua, Derry, Hampton, Salem, Merrimack, Litchfield, Hollis, Hudson,
Pelham, Seabrook, Londonderry, Hampstead, Atkinson, Kingston,
Chester, Danville, East Kingston, Hampton Falls, Kensington and
Windham.
This includes the following highways...
Interstate 93 between mile markers 0 and 16.
Interstate 95 in New Hampshire between mile markers 0 and 3.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4271 7157 4293 7138 4293 7077 4284 7081
4287 7082 4286 7085 4289 7092 4286 7103
4281 7107 4282 7113 4281 7116 4279 7119
4274 7118 4274 7125 4270 7129
TIME...MOT...LOC 0341Z 270DEG 44KT 4292 7136 4267 7156Local storm report, Jul 20, 11:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1143 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 1 W GOFFSTOWN 43.02N 71.61W
07/20/2021 E1.25 INCH HILLSBOROUGH NH PUBLIC
&&Local storm report, Jul 20, 11:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1144 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL FITZWILLIAM 42.78N 72.15W
07/20/2021 E1.00 INCH CHESHIRE NH PUBLIC
&&The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:55 PM EDT | Special Weather Statement | GYX | Grafton | 50 min |
| Jul 20, 8:58 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 47 min |
| Jul 20, 9:15 PM EDT | Special Weather Statement | GYX | Sullivan | 30 min |
| Jul 20, 9:24 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 29 min |
| Jul 20, 9:35 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 40 min |
| Jul 20, 9:47 PM EDT | Special Weather Statement | GYX | Sullivan | 43 min |
| Jul 20, 10:10 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton | 50 min |
| Jul 20, 10:14 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 46 min |
| Jul 20, 10:15 PM EDT | Special Weather Statement | GYX | Rockingham | 45 min |
| Jul 20, 10:33 PM EDT | Special Weather Statement | GYX | Cheshire | 42 min |
| Jul 20, 10:36 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough | 39 min |
| Jul 20, 10:38 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 41 min |
| Jul 20, 10:57 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Cheshire, Hillsborough, Merrimack | 48 min |
| Jul 20, 11:10 PM EDT | Special Weather Statement | GYX | Rockingham | 35 min |
| Jul 20, 11:28 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack, Rockingham | 47 min |
| Jul 20, 11:32 PM EDT | Special Weather Statement | GYX | Strafford | 43 min |
| Jul 20, 11:42 PM EDT | Special Weather Statement | GYX | Rockingham | 48 min |
| Jul 21, 12:06 AM EDT | Special Weather Statement | GYX | Rockingham | 24 min |
| Jul 21, 12:13 AM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 30 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.